Alert archive / Tennessee / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 312, NWS Nashville, TN

September 20, 2000Cannon County, Tennessee

NWS Nashville, TN issued this severe thunderstorm warning at Sep 20, 2000, 9:35 PM CDT for Cannon County, Tennessee. It was in force for 25 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Sep 20, 2000, 9:35 PM CDT (02:35 UTC)
Expired
Sep 20, 2000, 10:00 PM CDT
In force
25 min
Issued by
NWS Nashville, TN
Area
Whole counties

County Cannon County, TN

The radar

The Nashville radar (KOHX), 66 km from the middle of the area, began a volume at 02:35 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 00:00Z, 2.6 hours before the alert went out and 60 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 00:00Z on 2000-09-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1499 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 00:00Z on 2000-09-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 83 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1499 J/kg
Mixed-layer CIN
-1 J/kg
Mixed-layer LCL
1491 m above ground
0-6 km bulk shear
45 kt
0-1 km storm-relative helicity
83 m²/s²
0-3 km storm-relative helicity
134 m²/s²
Significant tornado parameter
0.5
Supercell composite
5.6

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KOHX 210236
SVRBNA
TNC015-210300-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
935 PM CDT WED SEP 20 2000

THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CANNON COUNTY IN TENNESSEE
  THIS INCLUDES THE CITY OF WOODBURY

* UNTIL 1000 PM CDT

* AT 929 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A 
SEVERE THUNDERSTORM 1 MILE WEST OF WOODBURY MOVING NORTHEAST AT 30 
MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  GASSAWAY AT 945 PM CDT

DESTRUCTIVE WINDS OF 60 MPH CAN BE EXPECTED. IF YOU CANNOT GET 
UNDERGROUND...GO TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A STURDY 
BUILDING. 
$$
JDG

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 20, 9:00 PM CDT, 35 minutes earlier.

Area forecast discussion, Sep 20, 9:00 PM CDT, 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NASHVILLE TN
900 PM CDT WED SEP 20 2000

WILL UPDATE FORECAST TO ALIGN POPS WITH CURRENT PRECIP TRENDS. WILL GO
LIKELY IN SOUTHEAST MIDDLE AND CUT POPS IN NORTHWEST. FRONT MOVING
THROUGH OHX AT THIS TIME WITH GUSTY NORTHWEST WINDS.

WILL ALSO TRIM OVERNIGHT TEMPS A LITTLE IN NORTHWEST.

MID LEVEL JET TO OUR NORTH HAS KEPT SEVERE THREAT IN THAT AREA
TONIGHT.

.BNA...NONE.
BOYD
0[1

In the hours before

Special weather statement, Sep 20, 5:01 PM CDT, 4 hours 34 minutes before
TNZ005>011-022>034-056>066-075>080-093>097-210500-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NASHVILLE TN
501 PM CDT WED SEP 20 2000

THROUGH 8 PM...SCATTERED SHOWERS AND THUNDERSTORMS WILL OCCUR AS
MIDDLE TENNESSEE...REMAINS IN WARM AND BREEZY SOUTHERLY FLOW.
MEANWHILE...A VIGOROUS COLD FRONT LOCATED FROM INDIANAPOLIS TO
THE MISSOURI BOOTHEEL TO LITTLE ROCK APPROACHES FROM THE NORTHWEST.
AS THE FRONT MOVES EAST SOUTHEAST AT 20 TO 25 MPH...IT WILL ENCOUNTER
A MOIST AND UNSTABLE AIRMASS ACROSS THE MID SOUTH.

AS A RESULT...A SQUALL LINE WILL FORM...WITH STRONG TO SEVERE
THUNDERSTORMS.  THE MAIN THREAT WILL BE WITH DAMAGING WINDS...WITH
SOME STORMS PRODUCING 50 TO 70 MPH WIND GUSTS.  A FEW STORMS MAY
ALSO CONTAIN SMALL TO LARGE HAIL.

ACTIVATION OF EMERGENCY MANAGERS AND SPOTTER GROUPS IS POSSIBLE FROM
730 PM TO MIDNIGHT ACROSS MIDDLE TENNESSEE.

JDG

Nearby

Severe Thunderstorm Warnings in Tennessee, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.